# SDR 6CWA20140709001

- Difficulty date: June 17, 2014
- Submitted: July 9, 2014
- Operation: Air carrier
- Aircraft: N14028
- Make and model: Piper PA-23-250
- Aircraft serial: 274689
- Aircraft time: 6,480 hours
- Engine: Lyc IO540C4B5
- Engine time: 5,556 hours
- Propeller: Hartzl HC82XG2
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: IO540C4B5
- Part serial: RL1194748
- Condition: Making Metal
- Location: Right
- Part time: 5,556 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, Y
- Precautionary procedure: A

## Discrepancy

WHILE CONDUCTING CHECK RIDE AND FINISHED INSTRUMENT APPROACHES TO PSM AS PART OF PART 135 CHECK RIDE. AIRPLANE BEGAN TO SHAKE. OBSERVED RT ENGINE MANIFOLD PRESSURE DROPPED.  RT PROPELLER HAD FEATHERED ITSELF. INITIATED PROCEDURES TO SECURE THE ENGINE AND CUT OFF THE FUEL SUPPLY.  DECLARED EMERGENCY AND LANDED AT PSM.  UNEVENTFUL LANDING. NO INJURIES OR DAMAGE. ON INITIAL INSPECTION, ENGINE APPEARED TO HAVE SEIZED. ON LATER INSPECTION, OIL CONTAINED NONFERROUS METAL PARTICLES.
